BOSTON SCIENTIFIC CORPORATION MUSTANG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Back to Search Results |
| Model Number |
H74939171060810 |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Reportable bsed on the device analysis completed on 24apr2025.It was reported that the tip was not fully inflated.The target lesion was a stenosed segment located from the left superficial femoral artery to the popliteal artery.A mustang balloon catheter 6.0 mm x 80 mm, 135 cm length was selected for gradual dilatation.However, a mustang balloon 4.0 mm x 100 mm was also used for pre-dilatation.During the procedure, when the balloon reached the target lesion and inflation pressure reached 12 atmospheres, it was noted that the balloon tip did not fully inflate.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.However, device analysis revealed a balloon longitudinal tear.
Additional Manufacturer Narrative
The device was returned for evaluation.Visual inspection revealed that the balloon was not folded, indicating exposure to positive pressure.A longitudinal tear was identified in the balloon material, beginning approximately 22 mm distal to the proximal marker band and extending approximately 27 mm in the distal direction along the balloon surface.Due to the presence of this tear, balloon inflation was not possible.The rated burst pressure for this device is [insert value if available]; however, the observed failure occurred at a presumably lower pressure due to the structural compromise of the balloon.Visual and tactile examination of the device shaft revealed no kinks or structural damage.Similarly, no damage was observed at the distal tip upon visual and tactile inspection.Visual inspection confirmed that both marker bands were intact, undamaged, and properly positioned on the device.